Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Restarting HIV meds
Apr 8, 2013

Dear Dr. Young, I have been living with HIV since 10 years and was on contol on 3 drug regimen of lamivudine+zidovidine(Duovir) and Efavirenz since 9 years and last year was not able to adhere to my medications regularly last 1 year. I took my recent test on 20th february 2013 and my CD4 was 524 and Viral load was 10,534 copies /ml. I am taking my medications regularly since last 2 months, I am worried in view of recent spate of URTIs; what shall I do now? Wait for the 3 drug regiment to take effect?

Response from Dr. Young

Hello and thanks for posting.

Your question has a number of key missing points- how long ago did you resume treatment? Was a baseline viral load test or drug resistance test done?

Interpreting a viral load after resumption of treatment requires some knowledge of where the viral load was before treatment. A viral load of 10,000 gives me some concerns that the current medications might not be working well enough. On the other hand, if your off treatment viral load was 500,000, a drop to 10,000 isn't too bad.

The recent URIs don't give me too much concern, but make sure that your adherence remains as high as possible, and communicate to your care provider about your questions- make sure you attend the next follow up appointment for the lab and symptoms check.

Be well, BY



Previous
Question on Cure news...
Next
Delayed (Accidental or Not) Doses

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement